Colorado, 2004

Tornado and Hail in Colorado, June 25, 2004

June 25, 2004 · NWS BOU · 2 events in 1 county or zone

1 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 2:15 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 2:15 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT FRI JUN 25 2004

.SHORT TERM...CONVECTION FIRING NICELY ACROSS MOUNTAINS AND
FOOTHILLS...BUT HAVING DIFFICULTY HOLDING TOGETHER ONCE THEY PUSH
INTO STABLE AIR ACROSS PLAINS.  LATEST MODELS SHOW THAT CAP ACROSS
PLAINS SHOULD ALREADY BE GONE...THOUGH ACARS DATA STILL INDICATING A
BIT OF ONE AROUND 700 MB.  OVERALL TREND POINTING TOWARD CAP BEING
ERODED BY 00Z...WHICH SHOULD ALLOW FOR CONVECTION FROM FOOTHILLS TO
PUSH ACROSS PLAINS.  THUS WILL HOLD ONTO THE 40 POPS THIS EVENING.
LAPS ANALYSIS SHOWING CAPE VALUES REACHING 1500 J/KG ALONG FRONT
RANGE AND ADJACENT PLAINS...SO CANNOT RULE OUT A SEVERE STORM JUST
YET WITH HAIL THE BIGGEST THREAT.  FOR TONIGHT...WILL KEEP SOME
SHOWERS GOING AS CWA WILL BE UNDER FAVORED AREA OF JET.  ALSO...
DIV-Q FIELDS SHOW SOME WEAK LIFT OVERNIGHT.  ON SATURDAY...QUESTION
IS WHETHER STORMS ACROSS PLAINS DURING THE AFTERNOON HOURS WILL BE
SEVERE.  MODELS SUPPORT SEVERE POTENTIAL DESPITE 18Z ARRIVAL OF WEAK
SURGE WHICH COULD KEEP ATMOSPHERE CAPPED.  EXPECT CONVECTION TO
FIRST FIRE ACROSS HIGH COUNTRY...THEN MAKE THE ATTEMPT TO MOVE ONTO
PLAINS.  MODELS HINT AT WEAK SHORTWAVE MOVING ACROSS AREA DURING
AFTERNOON WHICH MAY AID IN BREAKING ANY CAP.  SO WITH UNCERTAINTIES
ABOUND...WILL NOT MAKE TOO MAY CHANGES TO CURRENT GRIDS.

.LONG TERM DISCUSSION...ONLY GRADUAL CHANGES APPARENT FROM DAY TO
DAY. ONE SHORTWAVE WILL MOVE ACROSS THE NORTHERN PLAINS LATE SUN AND
COULD ENHANCE CONVECTION THEN. RELATIVELY RICH MOISTURE WILL REMAIN
ON THE PLAINS. DAYTIME TEMPERATURES SHOULD CONTINUE TO BE A LIMITING
FACTOR ON STRENGTH OF CONVECTION...AND WINDS ALOFT WILL NOT BE THAT
STRONG EITHER. STILL SOME STRONG PULSES COULD PRODUCE HAIL...AND
HEAVY RAIN WILL BE MORE OF A THREAT BY SUNDAY NIGHT WITH
PRECIPITABLE WATER AROUND AN INCH AND STORM MOTIONS OF 5-10 KT.
DURING THE WEEK THERE WILL BE SOME RIDGING AND WARMING ALOFT...BUT
ANY DRYING WILL LIKELY BE LIMITED TO ALOFT AND OVER THE MOUNTAINS.
IT IS NOT LOOKING LIKE THERE IS ANY BIG MOISTURE SOURCE TO THE SOUTH
TOWARD THE END OF THE WEEK...SO I INCREASED POPS A BIT THIS WEEKEND
AND DELAYED THE DRYING TREND ON THE PLAINS. LITTLE CHANGE TO
PREVIOUS TEMPERATURES...UPWARD JUMP TUE DEPENDS ON DRYING ALOFT
WHICH IS NOT CERTAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LESZCYNSKI/GIMMESTAD
Hazardous weather outlook, Jun 25, 10:34 AM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1134 AM MDT FRI JUN 25 2004

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1134 AM MDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
MOUNTAINS AND FOOTHILLS...AND WILL SPREAD EASTWARD ACROSS THE PLAINS
THIS AFTERNOON AND EVENING.  A FEW STORMS COULD BECOME SEVERE...
MAINLY ACROSS DOUGLAS AND ELBERT COUNTIES EXTENDING INTO EASTERN
ARAPAHOE AND EASTERN ADAMS COUNTIES.  THE MAIN THREAT FROM SEVERE
STORMS TODAY WOULD BE HAIL UP TO 1.5 INCHES IN DIAMETER.
HOWEVER...A SHORT LIVED TORNADO CANNOT BE RULED OUT ALONG A
CONVERGENCE ZONE FROM DOUGLAS COUNTY THROUGH CENTRAL ADAMS COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY AFTERNOON AND
EVENING. MOISTURE WILL REMAIN IN PLACE...BUT SHEAR WILL BE WEAK.
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE PLAINS WITH THE
MAIN THREAT BEING LARGE HAIL.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO NEXT WEEK WITH A BIT OF A DRYING AND WARMING TREND.
THERE WILL STILL BE A THREAT OF SEVERE THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM.

D-L/CMG

The radar

The Denver radar (KFTG), 56 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 hail. Local standard time, as filed.

Tornado, Morgan

When
June 25, 6:40 PM MST to 6:44 PM MST
Where
Morgan County, 12 mi SW of Goodrich
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
40.233, -104.233

A small tornado touched down in open country but did no damage.

Hail, Morgan

When
June 25, 7:10 PM MST
Where
Morgan County, 5 mi NNE of Ft Morgan
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.317, -103.767

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402376, 5402375.